question-icon

What causes nausea after having Hydrocodone?

default
Posted on Fri, 20 Feb 2015
Question: I took Hydrocodone and Homatropine over 2 weeks ago and i have had nauseaever since.my doctor has
given me everything hecan think of to getridof the nausea andI still have it . I have had an ultrasound and going for a catscan on monday. what is causinf this nauea. Iwasfine before I took thissyrup for my cough.
doctor
Answered by Dr. Prof. Kunal Saha (4 hours later)
Brief Answer:
Hydrocodone component of the syrup known to have side effect of nausea

Detailed Answer:
Thanks for asking on HealthcareMagic.

Hydrocodone is known to cause the side effect of nausea. It works on certain centers in the brain to stop the urge to cough. It stimulates the nausea by acting on certain parts of the brain.

The first thing that I would suggest is to stop taking this medicine, wait for sometime, and observe if the nausea goes away. Even otherwise, I would suggest not using cough suppressants like this. Rather use expectorants if you have cough.

The next thing would be to talk to your doctor about whether he thinks it necessary to use medicines like Naloxone, Flumazenil and Dantrolene to reverse the effect of opioids including hydrocodone.

Hoping you to get relief soon.

Regards
Dr. Kunal Saha
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Prof. Kunal Saha

General & Family Physician

Practicing since :1954

Answered : 4442 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes nausea after having Hydrocodone?

Brief Answer: Hydrocodone component of the syrup known to have side effect of nausea Detailed Answer: Thanks for asking on HealthcareMagic. Hydrocodone is known to cause the side effect of nausea. It works on certain centers in the brain to stop the urge to cough. It stimulates the nausea by acting on certain parts of the brain. The first thing that I would suggest is to stop taking this medicine, wait for sometime, and observe if the nausea goes away. Even otherwise, I would suggest not using cough suppressants like this. Rather use expectorants if you have cough. The next thing would be to talk to your doctor about whether he thinks it necessary to use medicines like Naloxone, Flumazenil and Dantrolene to reverse the effect of opioids including hydrocodone. Hoping you to get relief soon. Regards Dr. Kunal Saha